Alert archive / California / High Wind Warnings in 2023

High Wind Warning 4, NWS Las Vegas, NV

March 20, 2023San Bernardino County, California

NWS Las Vegas, NV issued this high wind warning at Mar 20, 2023, 2:36 AM PDT for San Bernardino County, California. It took effect at Mar 21, 2023, 10:00 AM PDT. It was in force for 11 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 20, 2023, 2:36 AM PDT (09:36 UTC)
In effect from
Mar 21, 2023, 10:00 AM PDT
Expired
Mar 21, 2023, 9:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 11:10 AM PDTNON-TSTM WND GST 651 S Crestline, CAMESONET STATION 106SE PANORAMA POINT (106SCE).
Mar 21, 11:10 AM PDTNON-TSTM WND GST 651 S Crestline, CAMESONET STATION 106SE PANORAMA POINT (106SCE).
Mar 21, 11:14 AM PDTFLOODDevore, CASWIFTWATER RESCUE NEAR CAJON BLVD AND SWARTHOUT CANYON AFTER VEHICLE TRIED TO CROSS HIGH WATER AND WAS SWEPT AWAY IN CURRENT. VEHICLE APPROXIMATELY 100 YARDS DOWN THE RIVER AND WAS NOT RECOVERABLE.
Mar 21, 11:14 AM PDTFLOODDevore, CASWIFTWATER RESCUE NEAR CAJON BLVD AND SWARTHOUT CANYON AFTER VEHICLE TRIED TO CROSS HIGH WATER AND WAS SWEPT AWAY IN CURRENT. VEHICLE APPROXIMATELY 100 YARDS DOWN THE RIVER AND WAS NOT RECOVERABLE.
Mar 21, 11:30 AM PDTNON-TSTM WND GST 792 Nne Crestline, CAMESONET STATION 424SE SILVERWOOD LAKE (424SCE).
Mar 21, 11:30 AM PDTNON-TSTM WND GST 792 Nne Crestline, CAMESONET STATION 424SE SILVERWOOD LAKE (424SCE).
Mar 21, 12:10 PM PDTNON-TSTM WND GST 687 Nne Lytle Creek, CAMESONET STATION SE338 CAJON LOOKOUT (SCE338).
Mar 21, 12:10 PM PDTNON-TSTM WND GST 687 Nne Lytle Creek, CAMESONET STATION SE338 CAJON LOOKOUT (SCE338).
Mar 21, 12:56 PM PDTNON-TSTM WND GST 5812 Nnw Twentynine Palms, CAAT 1256 PDT THE TWENTYNINE PALMS AIRPORT ASOS REPORTED A GUST OF 58 MPH.
Mar 21, 1:00 PM PDTDEBRIS FLOW4 S Crestline, CASR 18 WATERMAN CANYON CLOSED DUE TO MULTIPLE ROCK AND MUD SLIDES. 1 TO 2 INCHES RAINFALL IN THIS REGION SO FAR.
Mar 21, 1:00 PM PDTDEBRIS FLOW4 S Crestline, CASR 18 WATERMAN CANYON CLOSED DUE TO MULTIPLE ROCK AND MUD SLIDES. 1 TO 2 INCHES RAINFALL IN THIS REGION SO FAR.
Mar 21, 1:20 PM PDTNON-TSTM WND GST 626 S Lucerne Valley, CAMESONET STATION SE484 LUCERNE VALLEY (SCE484).
Mar 21, 1:20 PM PDTNON-TSTM WND GST 626 S Lucerne Valley, CAMESONET STATION SE484 LUCERNE VALLEY (SCE484).
Mar 21, 1:30 PM PDTNON-TSTM WND GST 687 E Landers, CATHE JOSHUA TREE CWOP BEGAN RECORDING GUSTS IN EXCESS OF 58 MPH AT 1245 PDT AND CONTINUED RECORDING GUSTS GREATER THAN OR EQUAL TO 58 MPH THROUGH 1403 PDT. THE PEAK GUST RECORDED DURING THIS TIME WAS 68 MPH, WHICH OCCURRED AT 1330 PDT.
Mar 21, 1:55 PM PDTNON-TSTM WND GST 634 Wsw Wonder Valley, CAAT 1355 PDT THE TWENTYNINE PALMS AWOS RECORDED A GUST OF 63 MPH.
Mar 21, 2:51 PM PDTNON-TSTM WND GST 7513 Ese Big Bear City, CARAWS SITE AT BURNS CANYON WEST-SOUTHWEST WIND GUST.
Mar 21, 2:51 PM PDTNON-TSTM WND GST 7513 Ese Big Bear City, CARAWS SITE AT BURNS CANYON WEST-SOUTHWEST WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2023-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2023-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS75 KVEF 200936
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
236 AM PDT Mon Mar 20 2023

CAZ525-202200-
/O.UPG.KVEF.HW.A.0003.230321T1400Z-230322T0600Z/
/O.NEW.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/
/O.NEW.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
236 AM PDT Mon Mar 20 2023

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM PDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 35 to 45 mph with
  gusts up to 65 mph expected. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT 
  Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT 
  Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-202200-
/O.NEW.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
236 AM PDT Mon Mar 20 2023 /236 AM MST Mon Mar 20 2023/

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn
  furniture...and other loose or lightweight outdoor objects.
  Boaters in should use extreme caution when venturing onto area
  lakes. Strong winds over the open waters will make the lake
  water rough and hazardous...and may result in high waves which
  may tip or swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
649 
WWUS75 KVEF 202158
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
258 PM PDT Mon Mar 20 2023

CAZ525-211100-
/O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/
/O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
258 PM PDT Mon Mar 20 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 35 to 45 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT 
  Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT 
  Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-211100-
/O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
258 PM PDT Mon Mar 20 2023 /258 PM MST Mon Mar 20 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects. 
  Boaters in should use extreme caution when venturing onto area 
  lakes. Strong winds over the open waters will make the lake 
  water rough and hazardous...and may result in high waves which 
  may tip or swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
142 
WWUS75 KVEF 210955
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
255 AM PDT Tue Mar 21 2023

CAZ525-212300-
/O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/
/O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
255 AM PDT Tue Mar 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
PDT WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 35 to 45 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...For the High Wind Warning, from 10 AM to 9 PM PDT 
  Tuesday. For the Wind Advisory, from 9 PM Tuesday to 5 AM PDT 
  Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-212300-
/O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
255 AM PDT Tue Mar 21 2023 /255 AM MST Tue Mar 21 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM PDT WEDNESDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM Tuesday to 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects. 
  Boaters in should use extreme caution when venturing onto area 
  lakes. Strong winds over the open waters will make the lake 
  water rough and hazardous...and may result in high waves which 
  may tip or swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
042 
WWUS75 KVEF 211629
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
929 AM PDT Tue Mar 21 2023

CAZ525-220400-
/O.CON.KVEF.HW.W.0004.230321T1700Z-230322T0400Z/
/O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
929 AM PDT Tue Mar 21 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
PDT WEDNESDAY...

* WHAT...For the High Wind Warning, south winds 35 to 45 mph 
  with gusts up to 65 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Morongo Basin.

* WHEN...For the High Wind Warning, until 9 PM PDT this evening.
  For the Wind Advisory, from 9 PM this evening to 5 AM PDT 
  Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other
lightweight fixtures and unsecured outdoor objects. Operators of
motorcycles, vans, campers, trailers, and other high profile
vehicles should be especially cautious for the possibility of
sudden, strong crosswinds and be prepared for areas of blowing
dust which could drastically reduce visibility.

&&

$$

AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-220400-
/O.CON.KVEF.WI.Y.0025.230321T1700Z-230322T1200Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
929 AM PDT Tue Mar 21 2023 /929 AM MST Tue Mar 21 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects. 
  Boaters in should use extreme caution when venturing onto area 
  lakes. Strong winds over the open waters will make the lake 
  water rough and hazardous...and may result in high waves which 
  may tip or swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
539 
WWUS75 KVEF 220348
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
848 PM PDT Tue Mar 21 2023

CAZ525-221200-
/O.EXP.KVEF.HW.W.0004.000000T0000Z-230322T0400Z/
/O.CON.KVEF.WI.Y.0025.230322T0400Z-230322T1200Z/
Morongo Basin-
Including Morongo Valley, Yucca Valley, and Twentynine Palms
848 PM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Morongo Basin.

* WHEN...Wind Advisory in effect until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn
  furniture...and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001>003-036-CAZ522>524-526-527-NVZ016-017-020>022-221200-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-230322T1200Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, 
Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
848 PM PDT Tue Mar 21 2023 /848 PM MST Tue Mar 21 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  55 mph expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Take action to secure trash cans...lawn 
  furniture...and other loose or lightweight outdoor objects. 
  Boaters in should use extreme caution when venturing onto area 
  lakes. Strong winds over the open waters will make the lake 
  water rough and hazardous...and may result in high waves which 
  may tip or swamp smaller craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 20, 1:52 AM PDT, 44 minutes earlier.

Area forecast discussion, Mar 20, 1:52 AM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
152 AM PDT Mon Mar 20 2023

.SYNOPSIS...Light rain, snow showers and even a few
thunderstorms will occur across the southeastern Great Basin and
eastern Mojave Desert today. A stronger, colder system will bring
heavier precipitation, lower snow levels and gusty winds to the
region Tuesday and Wednesday. Cool and unsettled weather will
continue into next weekend.
&&

.SHORT TERM...Through Wednesday night.

Mostly cloudy skies blanketing the region this morning. Next
shortwave along the Oregon/northern CA coast producing rain/snow and
even a few thunderstorms generally along and north of Highway 50/I-
80 corridor. Trough progged to move east across northern Nevada this
afternoon. Hi-res simulations continue to support best chance for
showers will be over Lincoln County, northern Clark and northern
Mohave counties. Steepening lapse rates under cold air aloft will
support some thunderstorms. The Mojave Desert and northwest Arizona
will feel those south-southwest winds increase with gusts
approaching 40 mph.

Forecast becomes quite complex on Tuesday through Wednesday as a
much more dynamic and colder trough moves across the area. Will
probably see some snow down to 3500-4000 feet Wednesday morning but
most impactful accumulations will most likely occur above 5500 feet
so our current Winter Storm Watches will be upgraded to Winter Storm
Warnings. Heaviest snow will fall on Tuesday with additional lighter
accumulations lasting through Wednesday. Potential strong downslope
winds off the eastern edge of the San Bernardino County Mountains
and higher terrain of JTNP still looking favorable. NBM
probabilities for wind gusts >48 kts running between 60%-70% for
Twentynine Palms MCAS (KNXP). Will be issuing a High Wind Warning
for the Morongo Basin from Tuesday morning through Wednesday evening
to cover that potential. Gusty winds are forecast for the remainder
of the Mojave Desert and northwest Arizona so will blanket those
areas with a wind advisory which will running through Wednesday
morning. Finally, core of atmospheric river still slated to move
inland across southeast CA, northern Baja and into Arizona
Tuesday/Tuesday night. However, as winds aloft back ahead of
incoming trough some of that moisture gets pulled northward over
eastern San Bernardino, eastern Clark and western Arizona. QPF
forecast for southeast Mohave County continues to increase with WPC
keeping their Marginal Day 2 Excessive Rain Outlook contour across
southern Mohave County. Going to issue a Flood Watch for that area
as it won't take much rain to cause rises in rivers, washes and
other drainages due to our moist antecedent conditions.

If we can get some breaks in the clouds today, temperatures won't to
too cool for the first day Spring. Colder air with the trough on
Tuesday and Wednesday will have our highs closer to our normal lows
than normal highs. For Vegas, our normal low is 52 right now, normal
high 73.

.LONG TERM...Thursday through next Monday.

The pattern will remain rather active during the longer term period,
though significant uncertainty remains with the details.  Our wet
storm system anticipated earlier in the week will begin departing
the area Thursday with shortwave ridging building in behind it. This
should encourage drier conditions Thursday aside from some isolated
diurnal showers in the higher terrain. However, temperatures will
remain quite cool by early Spring standards.

Thereafter, a fairly large and broad, but low amplitude trough will
exist across much of the CONUS through the weekend, which degrades
forecast confidence in the details considerably as lower amplitude
patterns are typically more difficult for our extended range model
guidance to resolve. Cluster guidance offers various solutions which
mainly differ on the timing and locations of the more dominant
troughs. What we can say with confidence is that temperatures will
remain much cooler than normal with continued rounds of unsettled
weather likely to persist for the remainder of the month.
&&

.HYDROLOGY...Minor-to-moderate flooding from higher-than-normal
streamflows are forecast to continue within the Meadow Valley Wash
through the week due to recent rain, regional snowmelt, and
controlled releases from the Eagle Valley Dam in preparation for
this week's storm system. Forecast precipitation across the southern
Great Basin next week will only act to exacerbate the ongoing
flooding in Lincoln County.
&&

.AVIATION...For Harry Reid...Light and variable winds continue
through the mid-morning hours as sky conditions improve. Southwest
winds pick up in the late morning, with gusts around 25 knots
throughout the afternoon. Scattered clouds between 7-9kft, broken at
15kft. Southwest breezes weaken after sunset, but speeds remain near
10 knots. A more impressive surge of moisture arrives early Tuesday
morning, bringing low CIGs and rain. CIGs may get as low as 1-2kft
Tuesday morning, especially during precipitation. Steady, widespread
rain should keep the southwest winds in check, at 5-10 knots.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the Las Vegas Valley sites, breezy southwest winds
begin in the late morning hours, continuing through the afternoon.
Gusts between 20-25 knots expected. Scattered clouds between 7-9kft,
broken at 15kft. Winds weaken around sunset, but remain from the
south-southwest. At KBIH, light north-northwest winds prevail
through the TAF period, with speeds 5-10 knots. Few clouds between 8-
10kft this afternoon, becoming widespread in the evening. At KDAG,
west winds gradually increase throughout the morning, peaking in the
afternoon around 20-25 knots. Speeds decrease after sunset to 12-18
knots. Scattered clouds between 9-12kft, with low ceilings
developing around midnight and precipitation moves in. For the
Colorado River Valley sites, light southerly breezes persist through
the TAF period with SCT-BKN clouds near 8-10kft. Precipitation and
low CIGs spread north and east to all sites by 10z-12z Tuesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/HYDROLOGY...Pierce
LONG TERM...Outler
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:30 AM PDTWinter Storm WarningVEFInyo56 hr
Mar 20, 2:36 AM PDTWind AdvisoryVEFInyo, San Bernardino50 hr
Mar 20, 2:46 AM PDTFlood WatchVEFSan Bernardino58 hr

Nearby

High Wind Warnings in California, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.